Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 2005 Apr 16;149(16):888-90.

[Serotonin syndrome as a result of concomitant use of paroxetine and sumatriptan].

[Article in Dutch]

Author information

1
Jeroen Bosch Ziekenhuis, locatie GZG, afd. Neurologie, 's-Hertogenbosch. yhhendrix@hotmail.com

Abstract

A 65-year-old woman was referred with confusion, strange behaviour, sinus tachycardia, hypertension and hyperthermia. She had been taking sumatriptan and paroxetine and recovered completely after discontinuation of these agents. The diagnosis was 'serotonin syndrome', a result of overstimulation of 5-HT(1A) receptors in the raphe nuclei of the brainstem. It is a complication of the use of serotonergic agents and is associated with the rapid onset of mental, autonomic and neurological symptoms. Treatment consists of discontinuation of the suspected medication and, in severe cases, providing symptomatic relief. Given the frequent prescription of (combinations of) serotonergic agents, one should be aware of this complication.

PMID:
15868995
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center